MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1070-080
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a target lesion in the severely stenosed left brachial vein.The 7.0 x 80 mm armada 35 dilatation catheter was advanced to the target lesion.The balloon was inflated without issue; however, it could not be deflated.The physician connected two different indeflators, but was unable to deflate the balloon.A 20 cc syringe was then attached, but the balloon could still not be deflated.The physician then administered 3000 units of heparin and administered lidocaine at the region.An 18 gauge needle was then used, through the skin, to puncture the balloon.The balloon was then able to deflate and was removed.A second armada dilatation catheter was then used to complete the dilatation.There was no adverse patient sequela and the patient was doing well post procedure.There was no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, dimensional, and functional inspections were performed on the returned balloon dilatation catheter (bdc).The reported deflation issue was unable to be confirmed due to the puncture on the balloon.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.Possible factors that may contribute to deflation failure or slow deflation of the device may include, but not limited to, manufacturing damage, deflation technique, anatomical conditions/patient anatomical morphology, contrast mixing/dilution, bends, or kinks of the shaft while inside the anatomy affecting the inflation/deflation lumen and/or stretched outer member thereby reducing the deflation lumen or constricting contrast flow.The investigation was unable to determine a conclusive cause for the reported deflation issue.In this case it is possible that the challenging anatomical conditions restricted contrast flow resulting in the reported failure to deflate; however, this could not be confirmed.Additionally, the treatment appears to be related to the operational context of the procedure as the physician administered heparin, lidocaine and an 18-gauge needle was used through the skin, to puncture the balloon.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12829917
Report Number2024168-2021-10486
Device Sequence Number16504258
Product Code LIT
UDI-Device Identifier08717648154805
UDI-Public08717648154805
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberB1070-080
Device Catalogue NumberB1070-080
Device Lot Number10719G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient Weight63 KG